MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER
Model Number DR4064
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado pta dilatation catheter has been received for the evaluation.On the visual evaluation, the device was noted bloody and no other visual anomalies were noted.On the functional evaluation, the balloon was inflated to 8 atm using an in-house presto inflation device.Further, the balloon maintained pressure and no water was noted to be leaking from the glue joint.The balloon was then inflated to 24atm again the balloon maintained pressure but water was noted to be leaking at the proximal balloon joint.Under the microscopic observation, the circumferential break was noted at the proximal balloon joint.No other functional testing was performed.Therefore the investigation for the reported inflation issue and leakage was confirmed, as the water was noted leaking at the proximal balloon joint during the functional testing.The investigation for the identified balloon joint break was also confirmed, as the circumferential break was noted at the proximal balloon joint under the microscopic observation.The identified balloon joint break is likely the root cause for the reported inflation issue and leakage.However, the definitive root cause for the reported inflation issue, leakage and the identified balloon joint break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 02/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure via retrograde approach, the pta balloon allegedly had inflation issue.It was further reported that air was heard leaking from the connection part of the balloon and the catheter shaft.The procedure was completed using another device.There was no reported patient injury.

Brand Name
DORADO
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13173951
Report Number2020394-2022-00008
Device Sequence Number11883499
Product Code LIT
UDI-Device Identifier00801741058714
UDI-Public(01)00801741058714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR4064
Device Catalogue NumberDR4064
Device Lot Number93PF0038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2021
Initial Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown